msgator wrote:Hi Dr. Sclafani,
I had the pleasure of having my two stenosed jugular veins angioplastied last Friday by an amazing team of Dr., nurses and ultrasound techs. All had taken the time to really educate themselves about CCSVI, and this was in the States.
As I was waiting the two hours post procedure for the incision to heal sufficiently to let me go some interesting ideas were discussed and I would love to get your take on them.
1. MS patients response to sedatives and painkillers. The nurse said they are finding that they have to use higher doses on CCSVI patients to get the same effects they would have with a non CCSVI person. What they thought should knock out a person of my size did next to nothing. (Fine with me, I wanted to be with it) At first they thought LDN in the system might have something to do with it, but they are finding that is true for non LDN users also. (myself included)
However, I could barely keep my eyes open at the end of the two hour supine period, slept all the way home (1 hour 15 mins) and then slept all afternoon.
What are your thoughts??
Firstly, I do not use sedation routinely because i think it is important for the patient to partner with me and advise me if there is any pain. and for the patient to follow my instructions. If they are groggy, patients tend to move unintentionally but that really screws up the images, requiring additional injections and more radiation exposure to repeat.
I do not use analgesia since balloon dilatation has been well tolerated by my patients. If my patients told me otherwise, i would surely give them pain medicaitons.
So why would patients with MS not respond to pain killers and sedation? because many of the patients used sleeeping aids, codeine and other narcotic medicaitons for painful spasms etc.
They are not, as we say, narcotic and anxiolytic naive patients. Doses are higher in non naive patients.
SoIf you have lots of adipose, ie fatty tissue, these medications get absorbed into fat cells and then "leach"out as the blood level goes down. When those meds come out of the fat, you get sleepy.
2) Reflux. Most of my MS problems are on my right hand side so I assumed that my worst stenosis would be on the LEFT doing the damage to that side of my brain. Well I was WRONG. My left IJ was 50% stenosed and opened with a crackling noise and took no time, my right IJV was 75% stenosed and required in the end an 18mm balloon and is still not completely smooth, but the flow is good. However the stenosis in my right IJV caused blood to reflux into one of my facial veins AND the left IJV, which could explain more brain damage on the left hand side could it not???[/quote]
The blood backs up into the dural sinuses which are connected to both sides of the brain. So i do not think that the side of "worse" jugular stenosis correlates with the symptoms.